MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTH, HIP, SEMI-CONSTRAINED, MET/POLY, CEMENT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTH, HIP, SEMI-CONSTRAINED, MET/POLY, CEMENT
Catalog Number 71343604
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an excellent recovery from the primary surgery ((b)(6) 2020), but about four weeks ago, developed a wound ooze which did not improve with wound care and antibiotics, so a washout was performed ((b)(6) 2020).The pathology revealed that it was pseudomonas and staphylococcus.Therefore, a revision surgery, washout and debridement was performed via the previous incision.The head was removed.Surgeon stated that the hip was stable and that the patient health was satisfactory.
 
Additional Manufacturer Narrative
It was reported that the patient developed a wound ooze which did not improve with wound care and antibiotics, so a washout was performed.The pathology revealed that it was pseudomonas and staphylococcus.The affected complaint, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.The device was sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A clinical analysis noted that the symptoms (ooze) reportedly appeared approximately 2 weeks post implantation.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 36 MM M/+4
Common Device Name
PROSTH, HIP, SEMI-CONSTRAINED, MET/POLY, CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10109048
Report Number1020279-2020-01933
Device Sequence Number3122461
Product Code JDI
UDI-Device Identifier03596010477286
UDI-Public3596010477286
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71343604
Device Lot Number19JM00709
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;